Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have CNS TB. Taking R-Cinex, PZA and benadone. Having stiffness in spine. Required treatment?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
Hi Doctor, My Wife is having CNS TB. She is on ATT medication from last 3 months. Also she is using DEXA 4mg twice a day.Intially when using only ATT she was recovering well. But from last month the doctor changed the medication from ATT to R-Cinex,PZA,Benadone,Levofloxacin alond with DEXA she is having a stiffness in her D discs of spine and diffucuilty in walking. Mainly her left leg. She is TB infection on her right side of ther brain. Kindly suggest on how to proceed on this.Last 2 days she is feeling lack of movement in both the legs.
Posted Sat, 16 Mar 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for posting your query.
It is unfortunate to note that your wife has started to worsen after initial improvement.
Brain TB needs treatment for long duration, at least 18 months of treatment is necessary. In some cases, it may extend beyond that too.
In your wife's case, there are two possibilities:
1. Drug resistant TB- There are some cases of brain TB, where the bacteria become resistant to the usual TB medications. This can be confirmed by culture and sensitivity. However, in some cases, clinical worsening along with worsening on MRI can confirm the diagnosis. Here, the second line anti TB treatment is required.
2. In some cases, new lesions can appear while on treatment. This happens because of patient's immune response. This can be treated by giving higher dose of steroids.
I hope it helps. I would be pleased to answer any further queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Have CNS TB. Taking R-Cinex, PZA and benadone. Having stiffness in spine. Required treatment? 13 minutes later
Thanks soo much Doctor for the reply..

Actually Till last month she was on ATK-4 and after the MRI report whatever I attached doctor have changed medication whatever I mentioned in the first query. Its strange that when she was on AKT-4 she was not using any DEXA and she had no problems at all. Once the medication changed she developed stiffness in back and graduall imbalncein wakling of left leg. and last 2 days even right leg also.

My question would be high dosage on DEXA will cause any change in movement of legs. Am taking her for another checkup tomorrow and have a MRI Done.. will get back to you with that report and films. Once again thanks soo much oyr whole family is soo confused to the fact of this happining and we never had any medical history of TB.

Also what actually is the cause of this Brain & Spine TB. Both of US returned from US last year.And she had no complaints at all in US.why suddenly and fastly she was attached by this TB?
Answered by Dr. Sudhir Kumar 9 minutes later
Thank you for getting back with and providing more information.
TB is an infective disease and hence spreads from another infected person. This type of spread commonly causes lung TB.
However, CNS TB (affecting brain and spine) is a secondary form of TB. So, a person who had been exposed to TB bacteria earlier in life (even a decade earlier), harbor the bacteria in brain in a dormant form. This infection is silent and does not produce symptoms. However, when the immunity is low, the bacteria starts to multiply and the dormant TB infection gets re-activated. So, brain and spine TB is due to reactivation of bacteria in one's own body. Also, it can not spread to others.
I also agree with your observation that some patients do worsen after stopping AKT4. So, in my practice I do continue AKT4 till I see active infection of TB in MRI.
Please send the further reports, as you get it.
Best wishes,
Dr Sudhir Kumar MD DM

Above answer was peer-reviewed by
Follow-up: Have CNS TB. Taking R-Cinex, PZA and benadone. Having stiffness in spine. Required treatment? 6 minutes later
Thanks soo much Doctor... I will keep you as and then I have reports... Thanks once again for you valuable information.
Answered by Dr. Sudhir Kumar 8 minutes later
Thank you and good night.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor